Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain in left eye after wearing new glasses?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1228 Questions

default
Posted on Tue, 20 Oct 2015 in Vision and Eye Disorders
Question: Yes, thank you. I don't know what to do: I have had a cornea scratch about 8 years ago. I have severe dry eye. I use serum tears. I had a check up with cornea specialist & his team. They said I should get glasses of 2.00, 2.50 for left eye. I got that prescription, but the left eye (with old cornea issue) HURTS with this glasses; I can feel the eye contracting when I use the glasses. I have been wearing very cheap glasses 2.75 or 3.00 that are sort of ok, better than the prscription glasses that I paid $300 for. What should I do & what to wear since new glases hurt.
So I've been to the cornea specialist twice. Once to get the glasses. Then to get the glasses & prescription re-checked. I wonder if Medicare would cover another visit by somebody else or how do get glasses that feel good - that don't make my eye hurt from feeling the contraction. due to severe sensitivity to light, the eye glass store did tint the glasses very,very dark; then I gook it back & they made it less dark. Don't know what to do. There is an optometrist at eye glass store that I have not tried yet. Tnx so much for the advice. XXXXXXX
doctor
Answered by Dr. N. K. Misra 46 minutes later
Brief Answer:
Glasses

Detailed Answer:
My dear,
Thanks for sending your query to us.
You have to continue with the dry eye treatment. As far as the glasses go the dictum we use is that the taste of pudding is in eating it.You can use a glass in store for 10 mts and if you are not having any strain then continue using it.Problem with a +3 glass may be a certain amount of magnification which may be there as we are going in for some overcorrection.This in few patients may lead to eye strain.
If 10 mt reading with a 3.00 glass is ok then purchase it.
Please do get back to us in case of any further query in this regard.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Eye strain

doctor1 MD

Hi I am having -1.25 power on my left eye and 0.5 cylindrical power on my right eye I don't want to use spects and I am using lenses from many years now I don't want to use lenses also I heard from many that I need not use spects or lenses also...

doctor1 MD

Hi, I work in XXXXXXX in 6pm -3 am shifts. I have been having frequent/regular headaches esp. between the eyes from past few months (2-3). It had subsided last month( while i was off from work). Last two weeks , i have these headaches almost...

doctor1 MD

I'm 67 year old male, with otherwise normal vision. For the past month, I would wake up with a clear vision, and then as the day progresses, it becomes hazy (not blurry). It then clears up again overnight. I don't have any other symptoms,...

doctor1 MD

I am a 23 year old woman, 5'4, and I weigh about 135 pounds. I have been diagnosed with PCOS, and I am currently taking Diane. It has certainly had some good results, but I still have to pluck everyother day for three hours, and the day between about one. This is very exhausting, examining my face with a mirror is a strain on my eyes, as well as physically and mentally.

When relating to the treatment of hirsutism paired with PCOS, is Yasmine or Diane better option for combating testosterone influencing my hairgrowth?
I heard Yasmin can block/hinder both the ovaries and the adrenal glands production of testosterone, while Diane only affects the ovaries. Would it be recommendable/possible to take a drug hindering the fat-cells production of DHT? I know of Spirolactone/aldactone, but I understood that this was a last resort option.

For the time being my economy will not accommodate laser/electrolysis/IPL, so for now I hope I can get some advice on how to improve on my problem medically.

I will book an appointment with my physician to discuss this further, but I would like to have some knowledge myself.

Thank you for your time and attention
Regards Mette

doctor1 MD

I have been battling herpes (1&2) for over a year now. My symptoms include almost total fatigue, random spots (coldsore-esk, not lesions). When I go outside I feel it activated within my body and my mind feels clouded, as if I cannot think. I have also started to feel strain in my eyes, which is blurring my vision. My primary care believes it to be psychological since I am on acyclovir, but I know something is definitely not right. Who should I talk to? Is there a doctor who specialized in Std viral infections when they might be progressing towards keratitis or encephalitis? Would the eye doctor and/or neurologist handle this?

doctor1 MD

On Thursday, March 27, I am 58. I started having symptoms of chronic hives and swelling at 17. I was diagnos with beginning stage of Lupus on my blood test. My Doctir would give me a Lupus test each year for the last 3 years. This is the first time the test was positive. Does Lupus entail symptoms of imbalance in walking and dizzyness. I have been getting up very dizzy and walking imbalanced to get to the bathroom. It is a strain on my eyes to read or think when use the computer. Also I have been experiencing for over 40 years symptoms of chronic hives and swelling. I can t sit in air condition room or under a fan, outside in cold weather which affects my body with chronic hives, swelling, and pain my all my joints. After chronic swelling my body is very weak for several days and I m in bed to recover my strength. I also get very sick with colds throughout my body and have to stay home in bed for several days, even when I get the flu shot. I have been treated with chronic allergy with benedryl, Claritin, zantex, epic pen, and prednisone over 40 years. At this time I m not taking prednisone. It gives me very strong side effects, but it is the medicine that works well to keep swelling and hives in control. My Doctor said that one of the antibodies in test show positive for Lupus. He wants me to start using Plaquenil 200mg. 1 tab PO BID. Please clarify for me. Thank you, May Brown

doctor1 MD

I have a bllod blister on my eye, I have not banged it or caught it with anything but have recently been suffering with severe headaches and eye strain, I have been to my doctors and have had my eyes tested recently all with clear results, should I be worried?